Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 27, 2005, 3:29 PM CDT for Aitkin County, Minnesota. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2005, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 27, 2005, 4:19 PM CDT
- In force
- 50 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Aitkin County, MN
The radar
The Duluth radar (KDLH), 97 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:31 PM CDT | TSTM WND DMG | S Hill City, MN | TREES DOWN |
| Jun 27, 3:33 PM CDT | HAIL 0.75 | 2 E Hill City, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 272029 SVRDLH MNC001-272115- /O.NEW.KDLH.SV.W.0049.050627T2029Z-050627T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 329 PM CDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA * UNTIL 415 PM CDT * AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF GRAND RAPIDS TO 29 MILES NORTHEAST OF BRAINERD...AND MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WAUKENABO BY 335 PM CDT PALISADE BY 350 PM CDT JACOBSON BY 355 PM CDT THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DESTRUCTIVE HAIL. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4702 9375 4661 9374 4661 9311 4701 9307 $$ SCW
3 follow-up statements
000 WWUS53 KDLH 272034 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 333 PM CDT MON JUN 27 2005 MNC001-272115- /O.CON.KDLH.SV.W.0049.000000T0000Z-050627T2115Z/ NORTHERN AITKIN MN- 333 PM CDT MON JUN 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR NORTHERN AITKIN COUNTY... AT 330 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS DOWNING TREES ALONG HIGHWAY 169 JUST SOUTH OF HILL CITY...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF GRAND RAPIDS TO 31 MILES NORTHEAST OF BRAINERD...MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... WALDECK BY 340 PM CDT PALISADE BY 345 PM CDT JACOBSON BY 350 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR NORTHEASTERN MINNESOTA AND NORTHWEST WISCONSIN. LAT...LON 4702 9375 4661 9374 4661 9311 4701 9307 $$ SCW
000 WWUS53 KDLH 272042 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 340 PM CDT MON JUN 27 2005 MNC001-272115- /O.CON.KDLH.SV.W.0049.000000T0000Z-050627T2115Z/ NORTHERN AITKIN MN- 340 PM CDT MON JUN 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR NORTHERN AITKIN COUNTY... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF GRAND RAPIDS TO 32 MILES NORTHEAST OF BRAINERD...MOVING NORTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... WAUKENABO BY 345 PM CDT PALISADE BY 355 PM CDT JACOBSON BY 415 PM CDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS DOWNING TREES NEAR HILL CITY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR NORTHEASTERN MINNESOTA AND NORTHWEST WISCONSIN. LAT...LON 4702 9375 4661 9374 4661 9311 4701 9307 $$ SCW
000 WWUS53 KDLH 272053 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 353 PM CDT MON JUN 27 2005 WIC099-272103- /O.CAN.KDLH.SV.W.0050.000000T0000Z-050627T2100Z/ PRICE WI- 353 PM CDT MON JUN 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PRICE COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED PRICE COUNTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4574 9028 4561 9010 4588 8962 4604 8984 $$ GSF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:47 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 27, 2:47 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 247 PM CDT MON JUN 27 2005 .DISCUSSION...WILL BE BRIEF WITH SEVERE TSRA ALREADY UNDERWAY. SFC COLD FRONT MOVING THROUGH THE WESTERN PORTION OF THE FA WITH SEVERE TSRA DEVELOPING RIGHT ALONG THE FRONT. THIS IS ALSO IN THE THETA-E RIDGE AXIS WHERE BEST INSTABILITY IS LOCATED. THE FRONT WILL CONTINUE THROUGH THE FA THIS EVENING AND SHOULD EXIT THE WI FA AROUND MIDNIGHT. TSRA WILL OVERSPREAD THE FA THIS EVENING AND THEN DIMINISH FROM W TO E OVERNIGHT. THE FRONT STALLS OUT NEAR THE SE CORNER OF THE WI FA...AND WILL LEAVE A SMALL POP THERE. A SFC HIGH BUILDS INTO THE FA BEHIND THE FRONT TUESDAY AND LASTS THROUGH TUESDAY NIGHT. NEXT ROUND OF TSRA ON TAP FOR WEDNESDAY AHEAD OF THE NEXT COLD FRONT PROGGED TO MOVE TOWARD THE FA. .AVIATION...SHOWERS AND THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON AND EVENING AS A COLD FRONT CROSSES THE REGION. THIS THUNDERSTORM ACTIVITY WILL HAVE IFR-MVFR CIGS AND VSBYS ASSOCIATED WITH IT...ALONG WITH THE POTENTIAL OF DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. BEHIND THE FRONT...CEILINGS WILL BE IFR-MVFR TONIGHT AND TUESDAY MORNING. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. GSF/KFM/STEWART
Hazardous weather outlook, Jun 27, 8:35 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DULUTH MN 835 AM CDT MON JUN 27 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 835 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN ...A THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE TODAY THROUGH THURSDAY... .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TUESDAY AND WEDNESDAY. THE MAIN THREATS EACH DAY WILL BE LARGE HAIL AND DAMAGING WIND. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THURSDAY. THUNDERSTORMS WILL RETURN SATURDAY NIGHT AND CONTINUE SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH EOM/GSF
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:16 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 44 min |
| Jun 26, 11:46 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 49 min |
| Jun 27, 1:29 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 46 min |
| Jun 27, 1:52 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 53 min |
| Jun 27, 2:16 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 21 min |
| Jun 27, 3:13 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 47 min |
| Jun 27, 3:37 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 28 min |
| Jun 27, 4:01 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 43 min |
| Jun 27, 4:13 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 21 min |
| Jun 27, 4:17 PM CDT | Special Marine Warning | DLH | 88 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.